Alert archive / Minnesota / Wind Advisories in 2006
Wind Advisory 11, NWS Grand Forks, ND
NWS Grand Forks, ND issued this wind advisory at Oct 30, 2006, 4:42 AM CST for 5 counties in North Dakota; 12 counties in Minnesota. It took effect at Oct 30, 2006, 12:00 PM CST. It was in force for 9 hr.
The area
The counties it named.
The facts
- Issued
- Oct 30, 2006, 4:42 AM CST (10:42 UTC)
- In effect from
- Oct 30, 2006, 12:00 PM CST
- Expired
- Oct 30, 2006, 8:33 PM CST
- In force
- 9 hr
- Issued by
- NWS Grand Forks, ND
Counties Becker County, MN, Beltrami County, MN, Clay County, MN, Clearwater County, MN, Grant County, MN, Hubbard County, MN, Mahnomen County, MN, Norman County, MN, Otter Tail County, MN, Polk County, MN, Wadena County, MN, Wilkin County, MN, Barnes County, ND, Cass County, ND, Ransom County, ND, Richland County, ND, Sargent County, ND
The radar
The Fargo/Grand Forks radar (KMVX), 107 km from the middle of the area, began a volume at 10:43 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Aberdeen, SD (KABR), launched 00:00Z, 10.7 hours before the alert went out and 274 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 3837 m above ground
- 0-6 km bulk shear
- 53 kt
- 0-1 km storm-relative helicity
- 24 m²/s²
- 0-3 km storm-relative helicity
- 130 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WWUS73 KFGF 301042 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 442 AM CST MON OCT 30 2006 ...WIND ADVISORY FOR PART OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA FROM NOON TODAY THROUGH TONIGHT... .A STRONG SYSTEM WITH LOW PRESSURE CENTERED IN SOUTH DAKOTA THIS MORNING WILL INTENSIFY AND MOVE INTO WEST CENTRAL MINNESOTA BY AFTERNOON. WINDS ON THE WEST AND SOUTHWEST SIDE OF THE LOW CENTER WILL INCREASE THIS AFTERNOON AND CONTINUE TONIGHT. MNZ002-003-015-022-027>031-040-NDZ039-049-052-053-311200- /O.NEW.KFGF.WI.Y.0011.061030T1800Z-061031T1200Z/ NORMAN-CLAY-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON... MAHNOMEN...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...LISBON... GWINNER...WAHPETON 442 AM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT FROM NOON TODAY TO 6 AM CST TUESDAY. WINDS WILL BE INCREASING THIS AFTERNOON AFTER THE LOW CENTER PASSES BY. BY LATE AFTERNOON NORTHWEST WINDS OF 20 TO 30 MPH WILL SPREAD EASTWARD THROUGH THE AREA AND BY TONIGHT GUSTS UP TO 45 MPH CAN BE EXPECTED. AREAS OF LIGHT SNOW AND BLOWING SNOW TONIGHT MAY ALSO CAUSE SOME VISIBILITY PROBLEMS. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ GV
2 follow-up statements
000 WWUS73 KFGF 302117 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 317 PM CST MON OCT 30 2006 ...WIND ADVISORY FOR PARTS OF SOUTHEAST NORTH DAKOTA AND WEST CENTRAL MINNESOTA UNTIL NOON TUESDAY... .A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH SOUTHERN MINNESOTA TOWARD LAKE SUPERIOR TONIGHT. LOOK FOR WEST TO NORTHWEST WINDS TO GUST UP TO 45 MPH. MNZ016-017-023-024-032-NDZ038-311800- /O.EXB.KFGF.WI.Y.0011.000000T0000Z-061031T1800Z/ NORTH CLEARWATER-SOUTH BELTRAMI-SOUTH CLEARWATER-HUBBARD-WADENA- BARNES- INCLUDING THE CITIES OF...BAGLEY...BEMIDJI...LAKE ITASCA... PARK RAPIDS...WADENA...VALLEY CITY 317 PM CST MON OCT 30 2006 ...WIND ADVISORY IN EFFECT UNTIL 12 PM CST TUESDAY... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS ISSUED A WIND ADVISORY...WHICH IS IN EFFECT UNTIL 12 PM CST TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH SOUTHERN MINNESOTA TOWARD LAKE SUPERIOR TONIGHT. LOOK FOR WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WIND IN CONJUNCTION WITH AREAS OF LIGHT SNOW MAY ALSO CAUSE REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ MNZ002-003-015-022-027>031-040-NDZ039-049-052-053-311800- /O.EXT.KFGF.WI.Y.0011.000000T0000Z-061031T1800Z/ NORMAN-CLAY-EAST POLK-MAHNOMEN-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-GRANT-CASS-RANSOM-SARGENT- RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON... MAHNOMEN...DETROIT LAKES...WOLF LAKE...BRECKENRIDGE... FERGUS FALLS...NEW YORK MILLS...ELBOW LAKE...FARGO...LISBON... GWINNER...WAHPETON 317 PM CST MON OCT 30 2006 ...WIND ADVISORY NOW IN EFFECT UNTIL 12 PM CST TUESDAY... THE WIND ADVISORY IS NOW IN EFFECT UNTIL 12 PM CST TUESDAY. A STRONG LOW PRESSURE SYSTEM WILL CONTINUE TO MOVE THROUGH SOUTHERN MINNESOTA TOWARD LAKE SUPERIOR TONIGHT. LOOK FOR WEST TO NORTHWEST WINDS OF 20 TO 30 MPH WITH GUSTS UP TO 45 MPH. THE WIND IN CONJUNCTION WITH AREAS OF LIGHT SNOW MAY ALSO CAUSE REDUCED VISIBILITIES. A WIND ADVISORY MEANS THAT SUSTAINED WINDS OF 30 MPH OR FREQUENT GUSTS TO 45 MPH ARE EXPECTED. WINDS THIS STRONG CAN MAKE DRIVING DIFFICULT...ESPECIALLY FOR HIGH PROFILE VEHICLES. USE EXTRA CAUTION. $$ KK/NG
000 WWUS73 KFGF 310233 NPWFGF URGENT - WEATHER MESSAGE NATIONAL WEATHER SERVICE GRAND FORKS ND 833 PM CST MON OCT 30 2006 ...WIND ADVISORY CANCELLED... .LOW PRESSURE WILL CONTINUE TO MOVE AWAY FROM THE REGION AND AS A RESULT NORTHWEST WINDS WILL DECREASE INTO THE 15 TO 25 MPH RANGE OVERNIGHT. MNZ002-003-015>017-022>024-027>032-040-NDZ038-039-049-052-053- 310345- /O.CAN.KFGF.WI.Y.0011.000000T0000Z-061031T1800Z/ NORMAN-CLAY-EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-BARNES-CASS-RANSOM- SARGENT-RICHLAND- INCLUDING THE CITIES OF...HALSTAD...MOORHEAD...FOSSTON...BAGLEY... BEMIDJI...MAHNOMEN...LAKE ITASCA...PARK RAPIDS...DETROIT LAKES... WOLF LAKE...BRECKENRIDGE...FERGUS FALLS...NEW YORK MILLS... WADENA...ELBOW LAKE...VALLEY CITY...FARGO...LISBON...GWINNER... WAHPETON 833 PM CST MON OCT 30 2006 ...WIND ADVISORY IS CANCELLED... THE NATIONAL WEATHER SERVICE IN GRAND FORKS HAS CANCELLED THE WIND ADVISORY. EXPECT NORTHWEST WINDS TO DECREASE INTO THE 15 TO 25 MPH RANGE OVERNIGHT. A FEW GUSTS TO 30 MPH WILL REMAIN POSSIBLE THROUGH MIDNIGHT. $$ SCHULTZ/RIDDLE
What forecasters said that day
The local office's own words before this wind advisory went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Grand Forks, ND wrote its last area forecast discussion before this wind advisory went out at Oct 29, 9:10 PM CST, 7 hours 32 minutes earlier.
Area forecast discussion, Oct 29, 9:10 PM CST, 7 hours 32 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE GRAND FORKS ND
910 PM CST SUN OCT 29 2006
.DISCUSSION...
UPPER LEVEL TROUGH OVER SOUTHWEST CANADA AND PACIFIC NORTHWEST
FORECAST TO MOVE INTO THE NORTHERN PLAINS, ROTATE TO NEGATIVE TILT
AND CLOSE OFF BY EARLY TUESDAY. EVENING 500 HPA UPPER AIR ANALYSIS
HAS 90+ METER HEIGHT FALLS OVER THE PACIFIC NORTHWEST WITH UPPER
WAVE MOVING IN. WATER VAPOR LOOP SHOWS UPPER TROUGH DIGGING OVER WA
WHILE SOME RIDGE BUILDING WAS OCCURRING OVER THE NORTHERN PLAINS
INTO FAR SOUTHERN CANADA.
GFS HAS A BETTER HANDLE ON LOW LEVEL FEATURES THIS EVENING AND WILL
BE USED. SURFACE LOW WAS LOCATED OVER SOUTHEAST ND AND IS FORECAST TO
MOVE INTO NORTHWEST MN AND DISSIPATE. A SECOND LOW PRESSURE SYSTEM
WILL DEVELOP OVER SOUTHEAST MT AND MOVE INTO NORTHWEST MN AND DEEPEN
BY MON AFTERNOON. MODELS ARE MAINTAINING THEIR CONTINUITY FROM RUN
TO RUN. WILL KEEP WATCH AS IS. WILL UPDATE ZONES.
&&
.AVIATION...
FOG LOOP AND SURFACE OBS SHOW 6 THOUSAND FT CEILINGS ALONG THE
INTERNATIONAL BORDER. SOUTH EDGE OF CLOUD DECK WAS STATIONARY UNTIL
AFTER SUNSET DESPITE NORTHEAST FLOW IN THE CLOUD LAYER. CLOUD DECK
BEGAN MOVING SOUTH AROUND 10 KTS AFTER SUNSET. MAY HAVE TO LOWER
CEILINGS FOR TONIGHT.
&&
.FGF WATCHES/WARNINGS/ADVISORIES...
ND...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR NDZ006-NDZ007-NDZ008-NDZ014-NDZ015-NDZ016-NDZ024-
NDZ026-NDZ027-NDZ028-NDZ029-NDZ030-ND038-ND039-NDZ054.
MN...WINTER STORM WATCH FROM MONDAY AFTERNOON THROUGH TUESDAY
MORNING FOR MNZ001-MNZ002-MN003-MNZ004-MNZ005-MNZ006-MNZ007-
MNZ008-MNZ009-MNZ013-MNZ014-MNZ015-MNZ016-MNZ017-MNZ022-
MNZ023-MNZ024-MNZ027-MNZ028.
&&
HOPPESHazardous weather outlook, Oct 29, 5:15 AM CST, 23 hours 27 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE GRAND FORKS ND 515 AM CST SUN OCT 29 2006 MNZ001>009-013>017-022>024-027>032-040-NDZ006>008-014>016-024- 026>030-038-039-049-052>054-301115- WEST POLK-NORMAN-CLAY-KITTSON-ROSEAU-LAKE OF THE WOODS- WEST MARSHALL-EAST MARSHALL-NORTH BELTRAMI-PENNINGTON-RED LAKE- EAST POLK-NORTH CLEARWATER-SOUTH BELTRAMI-MAHNOMEN- SOUTH CLEARWATER-HUBBARD-WEST BECKER-EAST BECKER-WILKIN- WEST OTTER TAIL-EAST OTTER TAIL-WADENA-GRANT-TOWNER-CAVALIER- PEMBINA-BENSON-RAMSEY-EASTERN WALSH COUNTY-EDDY-NELSON- GRAND FORKS-GRIGGS-STEELE-TRAILL-BARNES-CASS-RANSOM-SARGENT- RICHLAND-WESTERN WALSH COUNTY- 515 AM CST SUN OCT 29 2006 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EASTERN NORTH DAKOTA...WEST CENTRAL AND NORTHWEST MINNESOTA. .DAY ONE...TODAY AND TONIGHT NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .DAYS TWO THROUGH SEVEN...MONDAY THROUGH SATURDAY THE POTENTIAL EXISTS FOR THE FIRST LARGE SCALE MEASURABLE SNOWFALL OF THE YEAR ACROSS THE REGION MONDAY AFTERNOON AND NIGHT. SNOW POSSIBLY MODERATE TO HEAVY AT TIMES IS PROJECTED ACROSS EASTERN NORTH DAKOTA INTO NORTHWEST MINNESOTA. THE HEAVIEST SNOW ACCUMULATION IS EXPECTED TO OCCUR FROM NORTHEAST NORTH DAKOTA INTO NORTHWEST MINNESOTA WHERE AMOUNTS IN EXCESS OF 4 INCHES ARE POSSIBLE. TO COMPLICATE MATTERS NORTH TO NORTHWEST WINDS ARE EXPECTED TO INCREASE DRAMATICALLY MONDAY EVENING INTO TUESDAY MORNING WITH SPEEDS OF 25 TO 35 MPH WITH HIGHER GUSTS. THIS WILL RESULT IN GREATLY REDUCED VISIBILITY IN BLOWING AND DRIFTING SNOW. LOW PRESSURE OVER SOUTH DAKOTA IS EXPECTED TO INTENSIFY AS IT LIFTS NORTHEAST INTO THE WESTERN GREAT LAKES BY MONDAY NIGHT. A WINTER STORM WATCH HAS BEEN POSTED FOR AREAS ALONG AND NORTH OF A COOPERSTOWN TO CROOKSTON LINE FOR MONDAY AFTERNOON INTO TUESDAY MORNING. PERSONS PLANNING TRAVEL DURING THIS PERIOD WILL WANT TO KEEP ABREAST OF THE SITUATION WITH LATER FORECASTS. .SPOTTER INFORMATION STATEMENT... SPOTTERS ARE ENCOURAGED TO REPORT ANY SNOWFALL AMOUNTS TO THE GRAND FORKS NATIONAL WEATHER SERVICE OFFICE. BERG
The office that day
Everything else NWS Grand Forks, ND issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Oct 30, 4:28 AM CST | Snow and Blowing Snow Advisory | FGF | Barnes, Benson, Cavalier, Eddy, Grand Forks, Griggs and 7 more | 24 hr |
| Oct 30, 4:28 AM CST | Winter Storm Warning | FGF | Benson, Cavalier, Pembina, Ramsey, Towner, Walsh | 16 hr |
Nearby
Wind Advisories in Minnesota, 2006Wind Advisories in North Dakota, 2006Every wind advisory in 2006
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.